Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 12, 2009, 6:59 PM CDT for 4 counties in Texas. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2009, 6:59 PM CDT (23:59 UTC)
- Expired
- May 12, 2009, 8:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Borden County, TX, Howard County, TX, Mitchell County, TX, Scurry County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 7:06 PM CDT | HAIL 1.25 | 2 Sw Knapp, TX | NICKEL TO HALF DOLLAR HAIL |
| May 12, 7:33 PM CDT | HAIL 0.88 | 5 W Snyder, TX | WEST OF SNYDER ON US 180. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 5:41 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 12.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2687 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 122359
SVRMAF
TXC033-227-335-415-130100-
/O.NEW.KMAF.SV.W.0099.090512T2359Z-090513T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 PM CDT TUE MAY 12 2009
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SCURRY COUNTY IN WEST TEXAS...
EASTERN BORDEN COUNTY IN WEST TEXAS...
NORTHEASTERN HOWARD COUNTY IN WEST TEXAS...
NORTHERN MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 800 PM CDT
* AT 656 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 6 MILES WEST OF CUTHBERT...OR 17 MILES WEST OF
COLORADO CITY...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
CUTHBERT...
IRA...
DUNN...
SNYDER...
HERMLEIGH...
MIDWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. IF YOU ARE IN THE
PATH OF THIS STORM... TAKE IMMEDIATE ACTION TO PROTECT LIFE AND
PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR WEST TEXAS.
&&
LAT...LON 3240 10068 3238 10114 3258 10130 3296 10118
3295 10067
TIME...MOT...LOC 2357Z 231DEG 34KT 3250 10113
$$3 follow-up statements
000
WWUS54 KMAF 130023
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
723 PM CDT TUE MAY 12 2009
TXC033-227-335-415-130100-
/O.CON.KMAF.SV.W.0099.000000T0000Z-090513T0100Z/
SCURRY TX-BORDEN TX-HOWARD TX-MITCHELL TX-
723 PM CDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN MITCHELL...NORTHEASTERN HOWARD...EASTERN BORDEN AND
SCURRY COUNTIES...
AT 720 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL. THIS STORM WAS LOCATED NEAR UNION...OR ABOUT NEAR SNYDER...
MOVING NORTHEAST AT 30 MPH. AT 706 PM CDT...HALF DOLLAR SIZE HAIL
WAS REPORTED 2 MILES SOUTHWEST OF KNAPP IN SOUTHWESTERN SCURRY
COUNTY.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...UNION...
SNYDER...MIDWAY AND HUDD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR WEST TEXAS.
&&
LAT...LON 3240 10068 3238 10114 3258 10130 3296 10118
3295 10067
TIME...MOT...LOC 0020Z 224DEG 32KT 3266 10098
$$000
WWUS54 KMAF 130036
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
736 PM CDT TUE MAY 12 2009
TXC033-227-335-415-130100-
/O.CON.KMAF.SV.W.0099.000000T0000Z-090513T0100Z/
SCURRY TX-BORDEN TX-HOWARD TX-MITCHELL TX-
736 PM CDT TUE MAY 12 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN MITCHELL...NORTHEASTERN HOWARD...EASTERN BORDEN AND
SCURRY COUNTIES...
AT 731 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.
THIS STORM WAS LOCATED NEAR SNYDER...MOVING NORTHEAST AT 35 MPH. AT
733 PM CDT...NICKEL SIZE HAIL WAS REPORTED 5 MILES WEST OF SNYDER ON
HWY 180.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...MIDWAY
AND HUDD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR WEST TEXAS.
&&
LAT...LON 3240 10068 3238 10114 3258 10130 3296 10118
3295 10067
TIME...MOT...LOC 0034Z 224DEG 32KT 3274 10088
$$000
WWUS54 KMAF 130057
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT TUE MAY 12 2009
TXC033-227-335-415-130106-
/O.EXP.KMAF.SV.W.0099.000000T0000Z-090513T0100Z/
SCURRY TX-BORDEN TX-HOWARD TX-MITCHELL TX-
757 PM CDT TUE MAY 12 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MITCHELL...
NORTHEASTERN HOWARD...EASTERN BORDEN AND SCURRY COUNTIES WILL EXPIRE
AT 800 PM CDT...
AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED
AND IS MOVING OUT OF THE AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING WILL BE ALLOWED TO EXPIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR WEST TEXAS.
&&
LAT...LON 3240 10068 3238 10114 3258 10130 3296 10118
3295 10067
TIME...MOT...LOC 0056Z 224DEG 32KT 3288 10072
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:43 PM CDT, 16 minutes earlier.
Area forecast discussion, May 12, 6:43 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
643 PM CDT TUE MAY 12 2009
.DISCUSSION...
&&
.AVIATION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED ON DRYLINE... HAVE INCLUDED
TEMPO TSRA FOR PEQ... FST... AND MAF. STRONG OUTFLOWS OCCURRING
WITH THESE STORMS. EXPECT MOST STORM ACTIVITY TO BE AWAY FROM TAF
SITES BY 03Z.
&&
.PREV DISCUSSION... /ISSUED 252 PM CDT TUE MAY 12 2009/
DISCUSSION...
TARGET AREA FOR TDY REMAINS ACRS THE TRANS PECOS MAINLY FROM THE FST
VICINITY...ACRS SRN PB...TO THE RIO GRANDE. NAM HAS BACKED OFF ON
PRECIP SOME FROM YESTERDAY HOWEVER GFS STILL HAS A BULLSEYE IN
THESE AREAS (PER LINDLEY SIGNATURE...3H RH). TSTMS THAT FORM WILL
DEVELOP IN FAVORABLE BULK WIND SHEAR...CAPE...7H-5H LR/S TO PRODUCE
SEVERE WX. LLJ WILL DEVELOP EARLY EVENING RESULTING IN BREEZY
CONDITIONS THRU MOST OF THE NIGHT ACRS PB. WELL DEFINED SFC LOW IS
PROGGED TO DEVELOP ACRS S PLAIN WED WHICH WILL ALLOW 85H THERMAL
RIDGE TO BE FARTHER E. DRY AIR ALSO BE FARTHER E WED...SO WARMER
AND DRIER CONDITIONS WILL BE THE RULE. 7H TEMPS OF 13-14C WILL IN
GENERAL RESULT IN STRONGER CAP TOO. BEST OPPORTUNITY FOR CONVECTION
WILL BE ACRS LOWER TRANS PECOS WHERE LOW LEVEL MSTR HOLDS. MEANWHILE
COLD FRONT WILL HAVE MOVED INTO PANHANDLE WED PM AND SHOULD ARRIVE
IN CNTRL PB AROUND 12Z THUR. NAM12 SUGGEST FRONT WILL BE NEARING
THE MTNS BY 18Z THUR. BOUNDARY STILL EVIDENT IN PRESSURE/TEMP
FIELDS ACRS THE E AND IN GENERAL WILL BE A FOCUS FOR TSTMS. STEEP
7H-5H LR/S SFC DWPNTS IN THE M50S-60 YIELDING CAPES OF 3000 J/KG
PER NAM12 WITH VWS 30KTS...SO SEVERE STORMS AGAIN POSSIBLE...ESPECIALLY
FAR E AND S. TSTMS COULD DEVELOP NWD IN THE EVENING WITH LLJ AND
BOUNDARY. MOS GUIDANCE CONTINUES TO INCREASE WINDS THRU GDP PASS
WITH FROPA THUR AM. INDICATIONS ARE THAT SOMETHING CONVECTIVE WILL
HAPPEN FRIDAY. GFS HAS BEEN VERY PERSISTENT IN DEVELOPING A TRIPLET
QPF BULLSEYE FROM THE PANHANDLE INTO THE TRANS PECOS...AND 12Z NAM12
DEVELOPS A NEAR SOLID LINE OF PRECIP FROM KS SW INTO W TX...WHILE
ECMWF SOLN SHOWS MUCH OF THE SAME. MID LEVEL FLOW IS RATHER MESSY
THOUGH AS NW MID LEVEL FLOW IS DEVELOPING TO THE N WHILE A MORE
BROAD TROF IS NEAR THE DESERT SW. REGARDLESS MODELS ARE IN AGREEMENT
THAT DRYLINE WILL BE NEAR THE TX/NM LINE NEAR 00Z WHILE 7H TEMPS
OF 10-11C ALONG/E OF DRYLINE. VWS NOT IMPRESSIVE BUT CAPES NEAR
2000 J/KG...7H-5H LR/S AROUND 8.5 C/KM...AND PW NEARING 1.5 WILL
MAKE IT INTERESTING. ATTP WILL OPT TO EDGE POPS UP. AFOREMENTIONED
CONVECTION WILL SERVE TO RE-ENFORCE SFC BOUNDARY AND WITH NW FLOW
SAT POPS STILL WARRANTED. 7H TEMPS WILL CONTINUE TO COOL INTO SUN
WITH INCREASING PRESENCE OF MID LEVEL RIDGE MON/TUE.
FIRE WEATHER...
OPTED TO ISSUE RFW FOR GDP MTNS WITH 3 SITES WITHIN THE GDP NP
REPORTING RFW CONDITIONS. LESSER WINDS IN THE NEW MEXICO PORTION OF
GDP MTNS...BUT STILL VERY DRY WITH GUSTS TO 30 MPH. ALSO THERE
MAY BE ISOLD STRIKES ACRS FAR E PARTS OF SE NM THRU THE AFTERNOON.
OTHERWISE MORE OF THE SAME WED WITH LOCAL RFW CONDITIONS GENERALLY
IN THE GDP MTNS. OTHERWISE IT WILL BE HOT AND MIN RH OF 5-10 PCT
WILL BE FAIRLY WIDESPREAD WITH DRY LINE PUSHING A LITTLE FARTHER E
WED.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
TX...RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, May 12, 1:40 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 140 PM CDT TUE MAY 12 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 140 PM CDT TUE MAY 12 2009 /1240 PM MDT TUE MAY 12 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A LAMESA... ODESSA...FORT STOCKTON...TO FORT DAVIS LINE THIS AFTERNOON AND EVENING. A FEW STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN SEVERE WEATHER THREAT. IN ADDITION THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL. DRY AIR WILL COMBINE WITH BREEZY SOUTHWEST WINDS LATE THIS AFTERNOON ACROSS PORTIONS OF THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS RESULTING IN LOCALIZED CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN PERMIAN BASIN WEDNESDAY AND THURSDAY. THE GREATER CHANCE FOR SEVERE WEATHER WILL BE ON THURSDAY. DRY AIR WILL COMBINE WITH BREEZY SOUTHWEST WINDS WEDNESDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS RESULTING IN LOCALIZED CRITICAL FIRE WEATHER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON ACROSS THE EASTERN PERMIAN BASIN AND THE LOWER TRAN PECOS INCLUDING THE BIG BEND. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, May 12, 5:04 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 504 PM CDT TUE MAY 12 2009 TXZ068-069-122230- CRANE-UPTON- 504 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN CRANE AND WEST CENTRAL UPTON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF CRANE AT 504 PM CDT...MOVING NORTHEAST AT 15 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN SOUTHEASTERN CRANE AND WEST CENTRAL UPTON COUNTIES... INCLUDING THE CITY OF CRANE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, May 12, 5:39 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 539 PM CDT TUE MAY 12 2009 TXZ062-063-122315- GLASSCOCK-MIDLAND- 539 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN MIDLAND AND NORTHWESTERN GLASSCOCK COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF SPRABERRY AT 539 PM CDT...MOVING NORTHEAST AT 15 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR GLASSCOCK UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS.
Special weather statement, May 12, 5:57 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 557 PM CDT TUE MAY 12 2009 TXZ069-075-122330- PECOS-UPTON- 557 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EAST CENTRAL PECOS AND SOUTH CENTRAL UPTON COUNTIES. AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER EAST CENTRAL PECOS COUNTY AT 556 PM CDT...MOVING EAST AT 15 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS.
Special weather statement, May 12, 6:12 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 612 PM CDT TUE MAY 12 2009 TXZ052-122345- HOWARD- 612 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL HOWARD COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF BIG SPRING ALONG INTERSTATE 20 AT 610 PM CDT...MOVING NORTHEAST AT 20 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL HOWARD COUNTY...INCLUDING THE CITY OF BIG SPRING... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS.
Special weather statement, May 12, 6:28 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 628 PM CDT TUE MAY 12 2009 TXZ063-130000- GLASSCOCK- 628 PM CDT TUE MAY 12 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL GLASSCOCK COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 15 MILES WEST OF GARDEN CITY ALONG HIGHWAY 158 AT 627 PM CDT...MOVING NORTHEAST AT 20 MPH. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN CENTRAL GLASSCOCK COUNTY...INCLUDING THE CITY OF GARDEN CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR WEST TEXAS.
Local storm report, May 12, 6:47 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
647 PM CDT TUE MAY 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 4 W BIG SPRING 32.25N 101.55W
05/12/2009 E0.88 INCH HOWARD TX LAW ENFORCEMENT
INTERSTATE 20 AT MILE MARKER 172.
&&
MICHELLE.SCHULDTThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 1:46 AM CDT | River Flood Warning | MAF | Brewster | 2 hr |
| May 12, 2:32 PM CDT | Red Flag Warning | MAF | 4 hr | |
| May 12, 6:17 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Glasscock, Howard, Martin, Mitchell | 58 min |
| May 12, 6:34 PM CDT | Flash Flood Warning | MAF | Howard | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.